Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 33, NWS New Orleans, LA

June 10, 2001Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 10, 2001, 8:04 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2001, 8:04 PM CDT (01:04 UTC)
Expired
Jun 10, 2001, 11:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 110125
FFWNEW
LAC057-109-110400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CDT SUN JUN 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 1100 PM CDT

* AT 800 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM NEAR 
NAPOLEONVILLE SOUTH INTO WESTERN TERREBONNE PARISH. THESE 
THUNDERSTORMS WILL LIKELY PRODUCE TWO TO FOUR INCHES OF RAIN AS THEY 
MOVE SLOWLY EAST NORTHEAST ACROSS TERREBONNE AND LAFOURCHE PARISHES. 
SINCE THE GROUND IS ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL 
LIKELY PRODUCE FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OF UNKOWN DEPTH 
COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

REPORT FLOODING TO THE NEAREST PARISH LAW ENFORCEMENT AGENCY FOR 
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:55 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 10, 3:55 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT SUN JUN 10 2001

...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH TONIGHT WITH HEAVY
RAINFALL POSSIBLE THROUGH MONDAY...

REMNANTS OF ALLISON REMAIN THE WEATHER MAKER AND THE FORECAST FOCUS
THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING RAIN AREA RACED
NORTH TODAY AND NOW RESIDES JUST NORTH OF OUR SOUTHWESTERN
MISSISSIPPI FORECAST COUNTIES. FORECAST PACKAGE WILL GO WITH AVN
PACKAGE FOR THE MOST PART BUT WILL DEFER TO THE ACCELERATION OF THE
TROPICAL SYSTEM AWAY FROM THE AREA ON MONDAY AS IT BEGINS TO FEEL
THE EFFECTS OF AN UPSTREAM KICKER RIDING ALONG THE EASTERN EDGE OF
THE WESTERN US RIDGE. FOR TIMING OF UPPER/MID LEVEL SYSTEM WILL GO
WITH VICINITY OF ATCHAFALAYA RIVER/BAY AT 06Z TONIGHT THEN HOUMA AT
12Z AND THEN BAY ST LOUIS MISSISSIPPI AREA AT 18Z MON THEN 00Z IN
SOUTHEASTERN MISSISSIPPI/WESTERN ALABAMA. WILL EXTRAPOLATE COMMA
AREA OF RAINFALL AND TIMING BASED ON THIS. WILL LEAVE FLOOD WATCH IN
EFFECT TONIGHT AND LEAVE POSSIBLE EXTENSION OF WATCH TO LATER SHIFTS
AS RAIN EVENT CONTINUES TO DEVELOP. EXTENDED PACKAGE SEES SOUTHERLY
FLOW MAINTAINED THROUGH EXTENDED AND WILL TREND TOWARD CLIMATE OF
SUMMER WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

MCB 070/080/069/086 8944        BTR  072/080/070/087 8944
MSY 074/080/071/086 +954        GPT  073/080/071/084 u7964

.NEW...SMALL CRAFT ADVISORY FOR SW PASS TO ATCHAFALAYA RIVER OUT
       60NM.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.

13

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:39 PM CDTFlash Flood WarningLIXSaint James, Saint John the Baptist2 hr
Jun 10, 10:19 PM CDTSevere Thunderstorm WarningLIXSaint Tammany41 min
Jun 10, 10:56 PM CDTFlash Flood WarningLIXLafourche, Terrebonne94 min
Jun 11, 12:32 AM CDTFlash Flood WarningLIXJefferson, Lafourche88 min
Jun 11, 1:48 AM CDTFlash Flood WarningLIXOrleans, Plaquemines, Saint Bernard, Saint Tammany117 min
Jun 11, 3:42 AM CDTFlash Flood WarningLIXSaint Bernard, Saint Tammany93 min
Jun 11, 4:49 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington56 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.